MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number 426-4028X
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the device was not returned for evaluation.No images or video files were provided for review.The result of the investigation is inconclusive for the reported balloon inflation and retraction issues.The root cause for the reported balloon inflation and retraction issues could not be determined based upon the available information.Labeling review: the sleek otw instructions for use was reviewed and the following relevant information was found.Description: a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® otw catheter.Balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek® otw catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: to reduce the potential for vessel damage the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.Do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.Use the catheter prior to the ¿use by¿ date specified on the package.This catheter is not recommended for pressure measurement or fluid injection.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Careful attention must be paid to the maintenance of tight catheter connections to avoid the introduction of air into the system.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.Point the syringe nozzle downward and aspirate until all air is removed from the balloon.Turn the stopcock off and maintain the vacuum in the balloon.Purge the catheter through lumen thoroughly.Reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiry date: 05/2023) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon catheter was allegedly failed to unwrap and inflate properly.It was further reported that there was some resistance when removing the device.The device was able to be removed in one piece.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the device was not returned for evaluation.No images or video files were provided for review.Also, as per the communications, the date of the event was past the use by date for this device.However, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Therefore, the result of the investigation is inconclusive for the reported balloon inflation and retraction issues.The root cause for the reported balloon inflation and retraction issues could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for the sleek® otw catheter was reviewed and the following relevant information was found.Description: a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® otw catheter.Balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Indications: the sleek® otw catheters are intended for balloon dilatation of the femoral, popliteal and infrapopliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: to reduce the potential for vessel damage the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.Do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use a 20 ml or larger syringe for inflation.Use the catheter prior to the ¿use by¿ date specified on the package.This catheter is not recommended for pressure measurement or fluid injection.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Careful attention must be paid to the maintenance of tight catheter connections to avoid the introduction of air into the system.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.Point the syringe nozzle downward and aspirate until all air is removed from the balloon.Turn the stopcock off and maintain the vacuum in the balloon.Purge the catheter through lumen thoroughly.Reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.(expiration date: 05/2023) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17406779
Report Number9616666-2023-00135
Device Sequence Number12252737
Product Code LIT
UDI-Device Identifier00801741133954
UDI-Public(01)00801741133954
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number426-4028X
Device Lot NumberCMET0272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown